Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online
Ask a Urologist   »  

Good morning, I have had continual UTI's I'm 80 years

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9426 Questions
Question
Good morning, I have had continual UTI's I'm 80 years old. I have been averaging 1 a month.My urologist has given me prescriptions for Cephalexin 500 MG 1 capsule every night.----plus Estrace Vaginal Cream 2 times a week before going to sleep. I have 3rd stage kidney Disease----- Is it O.K. if I take these medications ? I go to the Nephroligist every4 months. Thank youMy e-mail address is YYYY@YYYY
Posted Wed, 22 Nov 2017 in Urinary and Bladder Problems
 
 
Answered by Dr. P. T. Patil 35 minutes later
Brief Answer:
Need to monitor Blood Urea and Serum Creatinine at frequent interval .

Detailed Answer:
Hello
Thanks for query .

You are known to have 3rd stage kidney disease and have been prescribed Cephalexin 500 mg once daily along with Estrace Vaginal cream .

Cephalexin when used in long term is known to have nephrotoxic effect hence you have to monitor your blood urea and serum creatinine at frequent intervals .

As regards Estrace Vaginal Cream it being used as topical agent has no side effect on kidney function.It helps to get relief from itching and prevents fungal infection due to use of antibiotics .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor